Alert archive / Vermont / Wind Advisories in 2005
Wind Advisory 4, NWS Burlington, VT
NWS Burlington, VT issued this wind advisory at Nov 9, 2005, 4:55 AM EST for 4 counties in Vermont. It took effect at Nov 9, 2005, 12:00 PM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2005, 4:55 AM EST (09:55 UTC)
- In effect from
- Nov 9, 2005, 12:00 PM EST
- Expired
- Nov 9, 2005, 7:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Burlington, VT
Counties Addison County, VT, Chittenden County, VT, Franklin County, VT, Rutland County, VT
The radar
The Burlington radar (KCXX), 33 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 9.9 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1225 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBTV 090955 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 455 AM EST WED NOV 9 2005 ...GUSTY SOUTHEAST WINDS ALONG THE WEST SLOPES OF THE GREEN MOUNTAINS... .A FAST MOVING SURFACE LOW WILL TRACK FROM THE NORTHERN GREAT LAKES REGION EAST NORTHEASTWARD INTO CENTRAL QUEBEC BY THURSDAY MORNING. A SOUTHWARD EXTENDING COLD FRONT AND ASSOCIATED BAND OF STRONG SOUTHEASTERLY TO SOUTHERLY WINDS ALONG AND AHEAD OF THE FRONT WILL IMPACT THE NORTH COUNTRY DURING THE AFTERNOON AND EARLY EVENING HOURS. SURFACE WINDS WILL BE LOCALLY ENHANCED BY TERRAIN INFLUENCES ALONG THE WESTERN SLOPES OF THE GREEN MOUNTAINS...WHERE SOUTHEAST WINDS UP TO 50 MPH CAN BE EXPECTED. WINDS SHOULD BECOME SOUTHWESTERLY AND SUBSIDE BELOW 35 MPH FOLLOWING FRONTAL PASSAGE LATE THIS EVENING. MONITOR NOAA WEATHER RADIO FOR THE LATEST INFORMATION... FORECASTS...AND WARNINGS FROM THE NATIONAL WEATHER SERVICE. VTZ016>018-092100- /O.NEW.KBTV.WI.Y.0004.051109T1700Z-051110T0000Z/ EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- INCLUDING THE CITIES OF...ENOSBURG FALLS...RICHFORD...UNDERHILL... BRISTOL...RIPTON 455 AM EST WED NOV 9 2005 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EST THIS EVENING FOR THE WEST SLOPES OF THE GREEN MOUNTAINS IN THE EASTERN PORTIONS OF FRANKLIN...CHITTENDEN...AND ADDISON COUNTIES... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EST THIS EVENING. THE WIND ADVISORY IS VALID FOR THE EASTERN PORTIONS OF FRANKLIN...CHITTENDEN...AND ADDISON COUNTIES. SOUTHEAST WINDS UP TO 50 MPH ARE EXPECTED THIS AFTERNOON INTO EARLY THIS EVENING. THIS MAY RESULT IN LOCALIZED WIND DAMAGE WITH THE POSSIBILITY OF DOWNED TREES AND POWER LINES. $$ VTZ019-092100- /O.NEW.KBTV.WI.Y.0004.051109T1700Z-051110T0000Z/ EASTERN RUTLAND- INCLUDING THE CITIES OF...EAST WALLINGFORD...KILLINGTON 455 AM EST WED NOV 9 2005 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EST THIS EVENING FOR EASTERN RUTLAND COUNTY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND ADVISORY FOR EASTERN RUTLAND COUNTY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EST THIS EVENING. SOUTHEAST WINDS UP TO 50 MPH ARE EXPECTED THIS AFTERNOON INTO EARLY THIS EVENING. THIS MAY RESULT IN LOCALIZED WIND DAMAGE WITH THE POSSIBILITY OF DOWNED TREES AND POWER LINES. $$ BANACOS/EVENSON
2 follow-up statements
000 WWUS71 KBTV 092048 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 348 PM EST WED NOV 9 2005 ...GUSTY SOUTHEAST WINDS ALONG THE WEST SLOPES WILL CONTINUE INTO EARLY THIS EVENING IN THE WESTERN SLOPES OF THE GREEN MOUNTAINS... .A STRONG SURFACE LOW IN THE NORTHERN GREAT LAKES WILL MOVE INTO CENTRAL QUEBEC BY THURSDAY MORNING. A SOUTHWARD EXTENDING COLD FRONT AND ASSOCIATED BAND OF STRONG SOUTHEASTERLY TO SOUTHERLY WINDS ALONG AND AHEAD OF THE FRONT WILL IMPACT THE NORTH COUNTRY THROUGH THE EARLY EVENING HOURS. SURFACE WINDS WILL BE LOCALLY ENHANCED BY TERRAIN INFLUENCES ALONG THE WESTERN SLOPES OF THE GREEN MOUNTAINS...WHERE SOUTHEAST WINDS UP TO 50 MPH CAN BE EXPECTED. FOR THE LATEST INFORMATION...FORECASTS...AND WARNINGS FROM THE NATIONAL WEATHER SERVICE...LISTEN TO NOAA WEATHER RADIO OR THE INTERNET AT WEATHER.GOV. VTZ016>018-100000- /O.CON.KBTV.WI.Y.0004.000000T0000Z-051110T0000Z/ EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- INCLUDING THE CITIES OF...ENOSBURG FALLS...RICHFORD...UNDERHILL... BRISTOL...RIPTON 348 PM EST WED NOV 9 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FOR THE WESTERN SLOPES OF THE NORTHERN GREEN MOUNTAINS. SOUTHEAST WINDS OF 20 TO 30 MPH WITH LOCALIZED WIND GUSTS UP TO 50 MPH ARE EXPECTED INTO EARLY THIS EVENING. THIS MAY RESULT IN LOCALIZED WIND DAMAGE WITH THE POSSIBILITY OF DOWNED TREES AND POWER LINES. THEREAFTER...WINDS WILL SHIFT TO THE SOUTH THEN SOUTHWEST AND DECREASE TO 15 TO 25 MPH WITH GUSTS TO 35 MPH. $$ VTZ019-100000- /O.CON.KBTV.WI.Y.0004.000000T0000Z-051110T0000Z/ EASTERN RUTLAND- INCLUDING THE CITIES OF...EAST WALLINGFORD...KILLINGTON 348 PM EST WED NOV 9 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FOR EASTERN RUTLAND COUNTY. SOUTHEAST WINDS OF 20 TO 30 MPH WITH LOCALIZED WIND GUSTS UP TO 50 MPH ARE EXPECTED INTO EARLY THIS EVENING. THIS MAY RESULT IN LOCALIZED WIND DAMAGE WITH THE POSSIBILITY OF DOWNED TREES AND POWER LINES. THEREAFTER...WINDS WILL SHIFT TO THE SOUTH THEN SOUTHWEST AND DECREASE TO 15 TO 25 MPH WITH GUSTS TO 35 MPH. $$
000 WWUS71 KBTV 100008 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 708 PM EST WED NOV 9 2005 ...GUSTY SOUTHEAST WINDS ALONG THE WESTERN SLOPES OF THE GREEN MOUNTAINS WILL GRADUALLY DIMINISH THIS EVENING... VTZ016>019-100115- /O.EXP.KBTV.WI.Y.0004.000000T0000Z-051110T0000Z/ EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...ENOSBURG FALLS...RICHFORD...UNDERHILL... BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON 708 PM EST WED NOV 9 2005 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WHILE IT WILL REMAIN WINDY THIS EVENING...THE WINDS WILL BE BELOW ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Nov 8, 9:51 PM EST, 7 hours 4 minutes earlier.
Area forecast discussion, Nov 8, 9:51 PM EST, 7 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 951 PM EST TUE NOV 8 2005 .SHORT TERM (REST OF TONIGHT)... SKIES HAVE CLEARED ACRS FA...AND WINDS DIMINSHING AS CENTER OF HIGH PRESSURE APPROACHES. IDEAL RADIATIONAL COOLING CONDITIONS...DESPITE THE ARRIVAL OF SOME MID/HIGH CLDS OVER WRN ZONES LATE TONITE WITH APRCH OF NEXT LOW FROM NRN GRTLKS. IT ALL ADDS UP TO A CHILLY NIGHT WITH LOWS IN 20S...EXCEPT TEENS IN TRADITIONALLY COLDER LOCALES SUCH AS THE ADRNDKS AND NORTHEAST KINGDOM OF VT. GOING FCST HAS IT ALL COVERED...SO NO UPDATE ATTM. && .PREVIOUS DISCUSSION... (ISSUED 308 PM EST TUE NOV 8 2005) SHORT TERM (TONIGHT THROUGH FRIDAY)... SFC HIGH WL SLIDE ACRS QUEBEC TNGT WITH SUB-FRZG TMPS ACRS ENTIRE FA AND PSBLY TEENS IN COLDEST LOCALES. AFTERWARDS...A NRN STREAM S/W DIVING ACRS US-CANADA BDR INTO NRN GRT LAKES WITH PRETTY STG LLVL JET LATE WED-ERLY WED NGT. BOTH GFS/NAM BRG 55-60KTS DOWN TO 3-4K BUT THE PERIOD IS BRF (3-5HRS) COMPARED TO THE LAST EVENT. AGAIN...THE MAIN QUESTION WL BE HGT OF INVERSION LYR IN COMPARISON TO JET CORE...WND DIRECTION, WHICH ATTM A SE COMPONENT FAVORS A CLIMO FVRD WRN GRN MTN DOWNSLOPE EVENT. HWVR...THE ARRIVAL OF PCPN ARD MAX WND TIME LWRS INVERSION AND MAKES IT HARDER TO TRANSLATE DOWN TOWARD SFC. IT WONT BE AN EVENT LIKE LATE SEPTEMBER AND WITH STL SOME DEGREE OF UNCERTAINTY... A MISSED HIGH WND WRNG THIS PAST WKND AND OFFICE CONSENSUS WL ISSUE SPS FOR BRF STG WNDS AND NOT PAINT MIDSHFT INTO CORNER. ALL MDLS ARE NEARLY IDENTICAL WITH SLGT DFRNCS IN VERT TMP PROFILES SUGGEST PSBL MIX LATE WED IN NC-NE VT AND WITH COOLING TO WET-BULB TMPS AFT PCPN ONSET...MDL SNDGS SUGGEST SVRL HRS OF MIXED PCPN PSBL IN NE VT. YDY AFTN AND ERLY THIS MRNGS PKG HAS A GUD HNDL AND FCST WONT DEVIATE MUCH FM IT. SNDRY COASTAL LOW FORMATION XPCTD ACRS SNE OR GULF OF ME WED NGT WITH POLAR VORTEX ACRS QUEBEC THU DROPPING INTO ME THU NGT/FRI BFR GRDLLY LIFTING NE. SO...RAIN DECREASING TO SCT -SHRA WED NGT/THU MRNG THEN WRAPARD AND STG CAA FOR -SHRA/-SHSN CHANGING TO -SHSN ALONG WITH BLUSTERY CONDS. WINTER IS SHOWING ERLY SIGNS. LONG TERM (FRIDAY NIGHT THROUGH TUESDAY)... HI PRESS STILL LOOKS TO AFFECT THE FA FOR MUCH OF FRI NITE THRU SUN...THEN A CF TO EVENTUALLY SWEEP ACRS THE FA ON SUN NITE/MON. SOME WK HI PRESS TO AFFECT THE FA NEXT TUE...AS ANOTHER CF MOVES TO THE WEST OF THE FA. WILL CONT TO GO WITH DRY WX ACRS THE FA ON FRI NITE THRU SUN AND AGAIN ON MON NITE...WITH MOSTLY SCHC POPS (HIR ON MON) FOR SOME POSSIBLE -SHRA OTRW. LOADED IN THE LATEST HPC TEMP/DEWPT/WIND DATA. AVIATION... REST OF CLOUDINESS ACRS THE FA TO DISSIPATE WITH THE SETTING SUN LATE TODAY. ALL TAF SITES APPEAR TO NOT DECOUPLE OVRNITE TONITE...BUT LOW-LVL SATURATION EXPECTED AT ALL TAF SITES AS WELL...SO SOME LOWER CLDS/BR STILL APPEAR POSSIBLE. OTRW...JUST SOME MID-LVL CLDS EXPECTED ACRS THE FA BY LATER TONITE AND EARLY ON WED. SOUTHERLY SFC WINDS TO PICK UP ACRS THE FA EARLY ON WED AS WELL (EXCEPT EASTERLY AT KMSS). && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.